Alert archive / Idaho / Wind Advisories in 2010

Wind Advisory 13, NWS Pocatello, ID

June 4, 2010

NWS Pocatello, ID issued this wind advisory at Jun 4, 2010, 4:16 PM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2010, 4:16 PM MDT (22:16 UTC)
Expired
Jun 4, 2010, 9:00 PM MDT
In force
5 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

218 
WWUS75 KPIH 042216
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
416 PM MDT FRI JUN 4 2010

IDZ020-050300-
/O.NEW.KPIH.WI.Y.0013.100604T2216Z-100605T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX
416 PM MDT FRI JUN 4 2010

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* WINDS: STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND
  45 MPH WILL CONTINUE. THUNDERSTORMS DEVELOPING OR MOVING THROUGH
  THE SNAKE PLAIN MAY INCREASE THESE GUSTS OVER 50 MPH AT TIMES.

* TIMING: WINDS WILL REMAIN STRONG THROUGH MID EVENING...AND
  SHOULD SUBSIDE AROUND SUNSET.

* LOCATIONS INCLUDE: IDAHO FALLS...REXBURG...RIGBY...CRATERS OF 
  THE MOON...INL COMPLEX 

* IMPACTS: THE SOUTHWEST WINDS MAY CAUSE SUDDEN CROSSWINDS FOR
  DRIVERS ALONG U.S. HIGHWAYS 20 AND 26 AND STATE ROUTE 33.
  DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY CAUTIOUS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ021-050300-
/O.CON.KPIH.LW.Y.0017.000000T0000Z-100605T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...MASSACRE ROCKS
416 PM MDT FRI JUN 4 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* WINDS: SOUTHWEST WINDS OF 20 TO 25 MPH WILL CONTINUE.
  THUNDERSTORMS DEVELOPING OR MOVING THROUGH THE AREA THIS
  AFTERNOON AND EVENING MAY PRODUCE WIND GUSTS IN EXCESS OF 40 MPH.

* TIMING: THE STRONGEST WINDS WILL OCCUR EARLY THIS EVENING...THEN
  SUBSIDE BELOW 20 MPH AROUND SUNSET.

* IMPACTS: ROUGH CHOP CAN BE EXPECTED ON AMERICAN FALLS RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
1 follow-up statement
791 
WWUS75 KPIH 050252
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
852 PM MDT FRI JUN 4 2010


IDZ020-050400-
/O.EXP.KPIH.WI.Y.0013.000000T0000Z-100605T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX
852 PM MDT FRI JUN 4 2010

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. 

SUSTAINED WINDS HAVE DECREASED BELOW 30 MPH ACROSS THE UPPER SNAKE
PLAIN. A FEW AREAS MAY SEE WIND GUSTS AROUND 35 MPH THROUGH
MIDNIGHT. IN ADDITION...GUSTY WINDS REMAIN POSSIBLE FROM SHOWERS
MOVING THROUGH THE AREA. WIDESPREAD WINDY CONDITIONS ARE NO LONGER
A THREAT HOWEVER...AND THEREFORE THE WIND ADVISORY WILL BE ALLOWED
TO EXPIRE.

$$

IDZ021-050400-
/O.EXP.KPIH.LW.Y.0017.000000T0000Z-100605T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...MASSACRE ROCKS
852 PM MDT FRI JUN 4 2010

...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. 

SUSTAINED WINDS HAVE DECREASED BELOW 20 MPH IN THE VICINITY OF THE
AMERICAN FALLS RESERVOIR. GUSTY WINDS REMAIN POSSIBLE FROM
SHOWERS MOVING THROUGH THE AREA. WIDESPREAD WINDY CONDITIONS ARE
NO LONGER A THREAT HOWEVER...AND THEREFORE THE LAKE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 4, 2:11 PM MDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 4, 2:11 PM MDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
211 PM MDT FRI JUN 4 2010

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.

MOIST ZONAL FLOW CONTINUES ACROSS THE REGION. SATELLITE SHOWS AN
UPPER LEVEL JET STREAK MOVING THROUGH THE AREA WHICH IS CAUSING
WIDESPREAD PRECIPITATION. EXPECT THIS PRECIPITATION TO GRADUALLY
DIMINISH THROUGHOUT THE NIGHT. LATEST MODEL RUNS SHOW A BIT OF A
REPRIEVE FOR SATURDAY. HOWEVER...WITH THE AMOUNT OF MOISTURE
AROUND...STILL CANT ENTIRELY RULE OUT A STRAY SHOWER. NEXT HEALTHY
DISTURBANCE MOVES THROUGH THE REGION ON SUNDAY. THE NAM/EUROPEAN
ARE BRINGING WIDESPREAD PRECIPITATION TO THE CENTRAL MOUNTAINS AND
UPPER SNAKE HIGHLANDS. WHILE THE GFS IS CARRYING THIS SYSTEM
FURTHER NORTH. FOR NOW...AM LEANING TOWARDS THE EUROPEAN/NAM
SOLUTIONS.

.LONG TERM...MONDAY THROUGH NEXT FRIDAY.

MODELS CONTINUE TO BE AT ODDS THROUGH THE LONG RANGE. GFS BRINGS
A RIDGE INTO THE GREAT BASIN MONDAY THROUGH TUESDAY NIGHT WHILE
THE ECMWF PERSISTS WITH THE CURRENT MOIST ZONAL PATTERN. BOTH
MODELS DO INDICATE THAT A DEEPER WAVE MOVES INTO THE AREA FROM THE
PACIFIC NORTHWEST ON WEDNESDAY AND THURSDAY. HAVE ADJUSTED POPS
UPWARDS ACROSS THE BOARD FOR MIDWEEK NEXT WEEK. WITH BOTH MODELS
SHOWING A WETTER PATTERN LATE WEEK AND THEREFORE HAVE ALSO TRENDED
LOWER ON HIGH TEMPS.

&&

.AVIATION...RAIN SHOWERS WILL CONTINUE ACROSS THE FORECAST AREA
THROUGH LATE THIS EVENING...DIMINISHING AFTER MIDNIGHT. ISOLATED
THUNDERSTORMS ARE POSSIBLE THIS EVENING. OCCASIONAL MVFR CEILINGS
CAN BE EXPECTED IN THE SHOWERS...OTHERWISE VFR WILL BE THE
PREDOMINANT CONDITION.  SHOWERS ARE EXPECTED TO BE MORE ISOLATED ON
SATURDAY.

&&

.HYDROLOGY...WIDESPREAD RAINFALL TODAY AND TONIGHT WILL CONTINUE TO
PRODUCE ELEVATED RIVER AND STREAM LEVELS ACROSS MUCH OF EASTERN
IDAHO THIS AFTERNOON AND THIS WEEKEND. AREAS OF PARTICULAR CONCERN
ARE THE CENTRAL MOUNTAINS AND THE HENRYS FORK AND TETON RIVER
BASINS. THE TETON RIVER NEAR ST. ANTHONY IS EXPECTED TO REACH
BANKFULL LEVEL LATE TONIGHT AND THE HENRYS FORK RIVER NEAR REXBURG
IS EXPECTED TO REACH BANKFULL BY SUNDAY. TRIBUTARIES FLOWING INTO
THESE RIVERS WILL ALSO BE RUNNING HIGH.

STREAM GAGES ON THE SALMON RIVER NEAR SUNBEAM AND THOMPSON CREEK AND
SQUAW CREEK IN THE CENTRAL MOUNTAINS INDICATE SHARP RISES IN WATER
LEVELS...AS WELL AS GAGES ALONG UPPER PORTIONS OF THE BIG LOST
RIVER. REPORTS OF FLOODING DUE TO CREEKS BEING OUT OF THEIR BANKS
AND WATER OVER SOME ROADS IN AND AROUND STANLEY HAVE BEEN
RECEIVED.

FLOODING OF LOW LYING AREAS ADJACENT TO SOME STREAMS AND RIVERS WILL
REMAIN POSSIBLE INTO THE WEEKEND. SOILS IN SOME AREAS HAVE BECOME
SATURATED WHICH WILL INCREASE THE RISK OF FLOODING AS WELL AS MUD
AND DEBRIS SLIDES IN AREAS OF STEEP TERRAIN AND NEAR OLD FOREST FIRE
BURN SCARS.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ021.

&&
Hazardous weather outlook, Jun 4, 1:03 PM MDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
103 PM MDT FRI JUN 4 2010

IDZ017>025-031-032-051300-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
103 PM MDT FRI JUN 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

EXPECT WIDESPREAD RAIN SHOWERS TODAY.  THERE IS A LAKE WIND ADVISORY
FOR THE AMERICAN FALLS RESERVOIR IN EFFECT UNTIL 9 PM MDT THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE
PROGRESSIVE UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGHOUT THE
PERIOD WITH SHOWERS AND THUNDERSTORMS EXPECTED WITH EACH PASSING
PACIFIC DISTURBANCE.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Jun 4, 2:17 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
217 PM MDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     FLASH FLOOD      STANLEY                 44.22N 114.94W
06/04/2010                   CUSTER             ID   TRAINED SPOTTER

            VALLEY CREEK OUT OF BANKS IN STANLEY AND INUNDATING
            PORTIONS OF VALLEY CREEK ROAD. CAMPERS AROUND STANLEY
            REPORTED ROADS COVERED WITH WATER.

&&

TAL

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:07 AM MDTLake Wind AdvisoryPIH18 hr
Jun 4, 1:46 PM MDTFlash Flood WarningPIHCuster6 hr
Jun 4, 3:18 PM MDTSevere Thunderstorm WarningPIHBlaine, Lincoln, Minidoka29 min
Jun 4, 4:08 PM MDTAreal Flood WarningPIHBlaine, Custer18 hr
Jun 4, 5:00 PM MDTSpecial Weather StatementPIHBingham, Bonneville, Madison, Teton60 min
Jun 4, 5:08 PM MDTSevere Thunderstorm WarningPIHBonneville, Madison, Teton37 min

Nearby

Wind Advisories in Idaho, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.